Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

June 30, 2021Pinal County, Arizona

NWS Tucson, AZ issued this special weather statement at Jun 30, 2021, 5:41 PM MST for Pinal County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 5:41 PM MST (00:41 UTC)
Expired
Jun 30, 2021, 6:15 PM MST
In force
34 min
Issued by
NWS Tucson, AZ

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3125 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS85 KTWC 010041
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
541 PM MST Wed Jun 30 2021
 
AZZ502-505-506-010115-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
541 PM MST Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PINAL COUNTY UNTIL 615 PM
MST...

At 538 PM MST, a cluster of thunderstorms was 10 miles northeast of 
Picacho Peak State Park, or 18 miles south of Florence, producing 
areas of blowing dust. Visibility below one mile in blowing dust 
with strong wind in excess of 40 mph can be anticipated.

Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Cactus
Forest, Cockleburr, North Komelik, Kohatk, Jack Rabbit, Shopishk and
East Chui-Chu.

LAT...LON 3252 11102 3251 11221 3268 11220 3268 11216
      3272 11215 3272 11205 3277 11205 3277 11188
      3279 11187 3279 11178 3276 11177 3276 11174
      3273 11174 3273 11167 3310 11116
TIME...MOT...LOC 0038Z 241DEG 6KT 3278 11132 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:15 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 30, 1:15 PM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
115 PM MST Wed Jun 30 2021

.SYNOPSIS...Scattered thunderstorms are expected into this evening,
primarily over higher terrain and from Tucson south and west.
Thereafter expect widely scattered to scattered showers and
thunderstorms through the weekend with high temperatures generally a
few degrees cooler than average.

&&

.DISCUSSION...Convective development ongoing early this afternoon as
expected, initially across the higher terrain with gradual
development in valley locations. Considerable cloudiness east of a
line from Bisbee-Safford may limit convection for these areas with
more general scattered shower activity. PWAT values currently range
from 1.25" to 1.5" from Tucson westward and 1.1" to 1.3" east of
Tucson. These values are certainly high enough to generate locally
heavy rainfall where enough solar insolation occurs, especially
given fairly slow storm motion towards the south and southwest less
than 10 mph. The main concern will continue to be across burn scar
regions including the Bighorn on the Catalinas as flash flooding can
occur there with as little as 0.5" per hour. Showers and perhaps a
few thunderstorms have the potential to linger well into the evening
hours aided by the inverted trough over far eastern sections of the
area.

PWAT values are progged to be on the increase on Thursday, at or
above 1.5" for areas from Tucson westward. However, there is
considerable uncertainty on how Thursday shakes out and much of that
will depend on what evolves today and tonight. There is the
potential for considerable cloudiness limiting convective
development. However, in areas that get enough sun, showers and
thunderstorms may produce areas of heavy rainfall given the deeper
moisture profile.

Looking at Friday and through the weekend, an overall favorable
early monsoon pattern will continue for early July as inverted
troughiness extending northward from Sonora may give convection a
bit of a boost. The general steering pattern will be from the east
as the high pressure aloft remains centered to our north. Still
plenty of moisture into early next week as well for daily rounds of
mainly afternoon and evening showers and thunderstorms as the high
remains to our north.

High temperatures will remain a few degrees below normal through
Monday then increase to near normal values by the middle of next
week.

&&

.AVIATION...Valid through 02/00Z.
Expect SCT-BKN clouds 10k-14k ft MSL for most of the period.
Scattered SHRA/TSRA will be possible over most of the area through
about 01/04Z with perhaps a bit of a lull overnight, then increasing
aft 01/18Z. Wind gusts 40-50 kts will be possible near TSRA.
Otherwise, SFC winds mostly ELY/SELY 8-12 kts with gusts to 20 kts
in the afternoon. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Monsoonal moisture continues to increase across
southeast Arizona, allowing for daily showers and thunderstorms
through the weekend. Minimum humidities generally reach the 20s and
30s in the lower elevations and 40s in the mountains with very good
overnight recoveries. Easterly breezes continue for much of the
area, gradually shifting to a typical diurnal pattern Friday into
the weekend with speeds less than 15 mph.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jun 30, 5:41 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
541 PM MST Wed Jun 30 2021

AZZ502-505-506-010115-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-South Central Pinal County including
Eloy/Picacho Peak State Park-
541 PM MST Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PINAL COUNTY UNTIL 615 PM
MST...

At 538 PM MST, a cluster of thunderstorms was 10 miles northeast of
Picacho Peak State Park, or 18 miles south of Florence, producing
areas of blowing dust. Visibility below one mile in blowing dust
with strong wind in excess of 40 mph can be anticipated.

Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Cactus
Forest, Cockleburr, North Komelik, Kohatk, Jack Rabbit, Shopishk and
East Chui-Chu.

LAT...LON 3252 11102 3251 11221 3268 11220 3268 11216
      3272 11215 3272 11205 3277 11205 3277 11188
      3279 11187 3279 11178 3276 11177 3276 11174
      3273 11174 3273 11167 3310 11116
TIME...MOT...LOC 0038Z 241DEG 6KT 3278 11132

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:32 PM MSTAreal Flood AdvisoryTWCPima, Pinal118 min
Jun 30, 8:16 PM MSTAreal Flood AdvisoryTWCPima119 min
Jul 1, 1:53 PM MSTAreal Flood AdvisoryTWCPima112 min
Jul 1, 3:50 PM MSTAreal Flood AdvisoryTWCCochise115 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.